Hail, McKenzie
- When
- June 24, 7:44 AM MST to 7:49 AM MST
- Where
- McKenzie County, 7.61 mi N of Fairview
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.960, -104.040
Severe Thunderstorm Watch number 421 was in effect during this event. Scattered strong to severe thunderstorms developed along an elevated warm front over northeast Montana and moved southeast into McKenzie County of northwest North Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Severe Thunderstorm Watch number 421 was in effect during this event.
Scattered strong to severe thunderstorms developed along an elevated warm front over northeast Montana and moved southeast into McKenzie County of northwest North Dakota. One storm remained severe as it crossed the state border into North Dakota, with one report of severe hail associated with this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 24, 5:08 AM MST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 708 AM CDT SUN JUN 24 2012 .SHORT TERM... CONVECTION CONTINUES OVER NORTHEAST MONTANA BUT WEAKENS AS IT MOVES EAST AWAY FROM BEST WARM ADVECTION AT THE RIDGE LINE OF MID LEVEL RIDGE. EARLIER UPDATE UPPED POPS AND NO BIG CHANGES TO UPDATE. ADJUSTED DIURNAL TRENDS. .AVIATION... SOME IFR CEILINGS IN UPSLOPE FLOW OVER SOUTHWEST NORTH DAKOTA BUT WITH SUNRISE BELEIVE HEATING WILL HINDER MORE STRATUS DEVELOPMENT TO THE EAST. WILL TREND THE CEILINGS AT KDIK UP THROUGH THE MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT SUN JUN 24 2012 NDZ002>005-010>013-017>023-025-031>037-040>048-050-051-251000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 500 AM CDT SUN JUN 24 2012 /400 AM MDT SUN JUN 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-251000- DIVIDE-WILLIAMS- 500 AM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING ACROSS FAR NORTHWEST NORTH DAKOTA. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WARM AND HUMID WEATHER IS FORECAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY AND TUESDAY. THE WARMEST DAY OF THE YEAR THUS FAR IS FORECAST ON TUESDAY WITH HIGHS APPROACHING 100 ACROSS THE SOUTHWEST...WITH WIDESPREAD 90S ACROSS MUCH OF THE CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
The Glasgow radar (KGGW), 194 km away, was scanning. The volume nearest the first event began at 14:45 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381283, 381284, 381285, 381287.